B

Profile posts Latest activity Postings About

  • Thank you again Donna for all your invaluable insight. I am sure I will have many questions for you as the procedure nears. Thank you so much once again. I really appreciate all your help.
    You will want to discuss the placement with your team of doctors. Some folks are unhappy with where the surgeon places the 'pocket' - the site that is surgically created to place your pump on your body. It is often at the 'belt line' which then interferes with where the waist of your pants go. I suggest a little lower than your belt line and a little more towards your navel (belly button).
    University hospitals are often a good place to have a team of doctors. Just be sure it is the 'attending physician' that is actually doing the surgery - not a 'resident physician' being supervised. Good idea to ask how many IT catheters he/she has placed, how many years has he/she been placing pumps. the pump pocket is easy, it is the catheter placement that can be tricky.
    Keep the questions coming .... I know you have more. The better educated you are ... the better outcome you will have !!!
    All the rates/doses of the pump will be done by the physician that has a 'programmer'. They most likely will give you a 'simple continuous' rate - meaning the same dose all 24 hours, until you reach a rate that is working well for you. The pump has the capability to deliver different doses through out the day & night - which will be useful later on. You should be able to stop all oral meds once your optimal daily rate is reached. You should not have any sedating side effects.
    Hi Donna, Thank you so much for your response. I am having the procedure done in Madison, WI at UW Hospital in November. They have a team that will go thru the whole process with me.

    I have not been stretching as it has been very painful and exhausting just trying to do 5 minutes of the exercises PT has given to me. I know that is not an excuse and I need to do them. I am thinking of going back to PT again.

    I am not to the point of needing to go to the bathroom in the middle of the night. I have gotten up to get a drink after taking the meds and I know what you mean about stumbling around :)

    Is the medication regulated by me after I leave the hospital? Meaning, do I increase the dosage at night to sleep and reduce it in the morning when I wake up? Will I feel tired like I have been on the oral baclofen during the day? Can I stop using the tizanadine when I have the pump?

    Thank you so much again for taking your time to answer my questions :)

    Craig
    The pump should not stop you from golfing. You will have to take a break from it while you heal from the surgery. You will have restrictions for 6-8 weeks after the pump and catheter are implanted. Your Neuro is correct that it will not cause the side effects.
    The important part is having a surgeon who is experienced at implanting pumps and catheters.
    I think tizanadine is great - at bedtime. You must not need to get up in the night to use the bathroom, you could be stumbling around in the dark. Do you stretch ? everyday ? It can very helpful at keeping tone under control. If stretching causes you to go into spasm - try doing it before you fall asleep and your meds are working for you.
    Hope this info helps. If you have more questions - just ask.
    Donna
    You were correct about "growing up" with the tone, especially in my legs. I was very athletic and my neuro has stated to me that she believes this has helped me with my balance and being able to walk as well as I still do for as long as I have. To me, I feel like a clutz :)

    I do take baclofen and tizanadine but only before bedtime. I tried to take it before during the day but it made me very drowsy. My neuro explained to me that the pump with help in eliminating many of the side effects associated with the oral medication.

    The only sport I can participate is golf. My concern is the physical strain of twisting and bending when playing. Would this cause the tube or cathater to disengage? I have been going back and forth about doing this.
    Craig
  • Loading…
  • Loading…
  • Loading…
Top